Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 11:53 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2005, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 8, 2005, 12:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 111 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:00 AM CDT | TSTM WND GST 70 | Berlin, ND | 12 INCH DIAMTER TREE DOWN AND ABOUT 1 INCH OF RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080453
SVRBIS
NDC021-045-080530-
/O.NEW.KBIS.SV.W.0085.050608T0453Z-050608T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1153 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1230 AM CDT
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALFRED TO 8 MILES SOUTH OF
VERONA...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTHWEST OF
JAMESTOWN TO 54 MILES SOUTHEAST OF JAMESTOWN...AND MOVING NORTH AT
50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ADRIAN...VERONA AND DICKEY AROUND MIDNIGHT CDT
MARION AROUND 1210 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4658 9902 4663 9903 4663 9805 4629 9805
4628 9802 4617 9802
$$
JC2 follow-up statements
000
WWUS53 KBIS 080518
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1218 AM CDT WED JUN 8 2005
NDC021-045-080530-
/O.CON.KBIS.SV.W.0085.000000T0000Z-050608T0530Z/
LAMOURE ND-DICKEY ND-
1218 AM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR
NORTHEASTERN DICKEY AND NORTHEASTERN LAMOURE COUNTIES...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF NORTONVILLE TO 13 MILES NORTHEAST OF VERONA...OR ALONG
A LINE EXTENDING FROM 14 MILES SOUTH OF JAMESTOWN TO 51 MILES
SOUTHEAST OF JAMESTOWN...MOVING NORTH AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4658 9902 4663 9903 4663 9805 4629 9805
4628 9802 4617 9802
$$
JC000
WWUS53 KBIS 080528
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT WED JUN 8 2005
NDC021-045-080539-
/O.EXP.KBIS.SV.W.0085.000000T0000Z-050608T0530Z/
LAMOURE ND-DICKEY ND-
1229 AM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKEY AND
NORTHEASTERN LAMOURE COUNTIES EXPIRES AT 1230 AM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4658 9902 4663 9903 4663 9805 4629 9805
4628 9802 4617 9802
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 7, 8:35 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND LAW ENFORCEMENT
FLASH FLOODING WAS OCCURRING ALONG HIGHWAY 6 FROM THE
JUNCTION OF HIGHWAY 21 SOUTHWARD TO THE SOUTH DAKOTA
BORDER. SHERIFF ADVISES NO TRAVEL HERE. ROADWAY UNDER
WATER IN MANY PLACES.
&&
VJENSENLocal storm report, Jun 7, 9:18 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL STRASBURG 46.13N 100.16W
06/07/2005 1.00 INCH EMMONS ND TRAINED SPOTTER
0906 PM FLASH FLOOD FORT YATES 46.09N 100.63W
06/07/2005 SIOUX ND LAW ENFORCEMENT
4 TO 8 INCHES OF WATER OVER HIGHWAY 24
0910 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
3.30 INCHES OF RAINFALL IN 1 HOUR.
0910 PM FLASH FLOOD 7 N SELFRIDGE 46.14N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
WATER RUNNING OVER THE ROAD ALONG HIGHWAY 6
&&
VJENSENLocal storm report, Jun 7, 9:51 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 E STRASBURG 46.13N 100.10W
06/07/2005 1.75 INCH EMMONS ND CO-OP OBSERVER
NUMEROUS NICKEL TO QUARTER SIZE HAIL
&&
VJENSENLocal storm report, Jun 7, 9:57 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WISHEK 46.26N 99.56W
06/07/2005 1.75 INCH MCINTOSH ND LAW ENFORCEMENT
&&
VJENSENSpecial weather statement, Jun 7, 10:23 PM CDT, 1 hour 30 minutes before
NDZ010>013-017>023-031>036-040>046-080415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1023 PM CDT TUE JUN 7 2005 TORNADO WATCH #429 THAT WAS IN EFFECT FOR...MCLEAN...GRANT... EMMONS...SLOPE...HETTINGER...BOWMAN...ADAMS...SHERIDAN...WELLS... MERCER...GOLDEN VALLEY...BILLINGS...KIDDER...BURLEIGH...OLIVER... STARK...PIERCE...MOUNTRAIL...MCHENRY...WARD...DUNN...MORTON... MCKENZIE AND SIOUX COUNTIES... HAS BEEN CANCELLED. RSL
Local storm report, Jun 7, 11:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TORNADO 2 S MERRICOURT 46.18N 98.76W
06/07/2005 DICKEY ND LAW ENFORCEMENT
LAW ENFORECMENT REPRTED TORNADO ON GROUND FOR 2 MINS
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 50 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton, Sioux | 3 hr |
| Jun 7, 8:07 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 38 min |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 44 min |
| Jun 7, 8:41 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 8:47 PM CDT | Tornado Warning | BIS | Emmons | 28 min |
| Jun 7, 8:53 PM CDT | Tornado Warning | BIS | Emmons | 37 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 46 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 42 min |
| Jun 7, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 43 min |
| Jun 7, 10:20 PM CDT | Flash Flood Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 115 min |
| Jun 7, 10:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
| Jun 7, 10:59 PM CDT | Tornado Warning | BIS | Dickey | 46 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 22 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.